MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CYSTOSCOPE SHEATH, 22 FR.; Cystoscope And Accessories, Flexible/Rigid

KARL STORZ SE & CO. KG CYSTOSCOPE SHEATH, 22 FR.; Cystoscope And Accessories, Flexible/Rigid
Model Number 27026B
Medical Device Problem Codes Solder Joint Fracture (2324); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
"2nd cystoscopy sheath (tv05) used on patient and broke whilst in the patient - consultant tried to remove the sheath +++ times with forceps, catheters - used rigid and flexible approach in order to try and remove the broken fragment of sheath".And in a further description it was stated "sheath broke off and consultant unable to remove fragment from patient despite trying ample times.Sheath still remains in patient and unable to complete planned operation surgeon unable to remove sheath from patient, despite trying, patient has since undergone a second procedure to remove the fragment which has also been unsuccessful.Patient was stable post op but had to be transferred to another hospital facility in order to receive appropriate care such as potentially needed a suprapubic catheter which we cannot provide.
 
Additional Manufacturer Narrative
Device evaluation: during inspection of the returned 27026b cystoscope shaft (lot: tv05, manufactured in june 2014) the following damages could be found: - corrosion at the distal end and on the valve - loosening in the area of the soldered joint between the shaft and the tip, and the tip has detached from the rest of the shaft.The corrosion marks and structural weaknesses found on the product strongly indicate that the condition of the product is a result of age-related material fatigue and frequent reprocessing.This applies in particular to the soldered joint, which can be impaired by thermal and chemical stress during repeated sterilization cycles.It is therefore concluded that the detachment of the tip (described by the customer as "broke whilst in the patient") most likely happened due to age-related material fatigue and a high number of reprocessing cycles.The current version of the instructions for use of the product describe the correct handling and product testing and state to check the product for functionality, damage, and changes to the surface before and after every use.In addition, the reprocessing instructions also state to check the product for damage and corrosion.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CYSTOSCOPE SHEATH, 22 FR.
Common Device Name
Cystoscope And Accessories, Flexible/Rigid
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key21852769
Report Number9610617-2025-00594
Device Sequence Number15657655
Product Code FAJ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27026B
Device Catalogue Number27026B
Device Lot NumberTV05
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/24/2025
09/04/2026
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date07/28/2025
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown